Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 21, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jan 30, 2013, 1:44 AM CST for 5 counties in Tennessee. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 30, 2013, 1:44 AM CST (07:44 UTC)
- Expired
- Jan 30, 2013, 2:45 AM CST
- In force
- 61 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Chester County, TN, Decatur County, TN, Hardin County, TN, Henderson County, TN, McNairy County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 30, 1:45 AM CST | TSTM WND DMG | Jacks Creek, TN | NUMEROUS HOMES DAMAGED...TREES DOWN...POWER LINES DOWN AND ROADS CLOSED...MAINLY AROUND THE CENTER OF CHESTER COUNTY. LARGE BARN COMPLETELY DESTROYED IN THE JACKS CREEK AREA. |
| Jan 30, 1:49 AM CST | TSTM WND DMG | 3 N Parsons, TN | A LOFT WAS BLOWN OFF A BARN AND 3 OTHER OUT BUILDINGS DAMAGED OR NEARLY DESTROYED. WINDS ESTIMATED AT 70 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 29, 10:07 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
499
WUUS54 KMEG 300744
SVRMEG
TNC023-039-071-077-109-300845-
/O.NEW.KMEG.SV.W.0021.130130T0744Z-130130T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
144 AM CST WED JAN 30 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DECATUR COUNTY IN TENNESSEE...
NORTHEASTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
HARDIN COUNTY IN SOUTHWEST TENNESSEE...
HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 245 AM CST
* AT 144 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
WILDERSVILLE TO 13 MILES SOUTHWEST OF SELMER...OR ALONG A LINE
EXTENDING FROM 9 MILES WEST OF NATCHEZ TRACE STATE PARK TO BIG HILL
POND STATE PARK...AND MOVING EAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEXINGTON...SAVANNAH...SELMER...NATCHEZ TRACE STATE FOREST...
NATCHEZ TRACE STATE PARK AND PICKWICK LANDING STATE PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR BEECH LAKE...PIN OAK LAKE AND
PINE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3538 8801 3531 8801 3529 8797 3501 8798
3499 8874 3582 8846 3581 8818 3585 8818
3585 8806 3582 8802 3582 8797 3578 8797
3571 8803 3568 8801 3560 8802 3550 8797
3544 8804 3541 8796
TIME...MOT...LOC 0744Z 271DEG 49KT 3578 8837 3500 8864
$$3 follow-up statements
764
WWUS54 KMEG 300807
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
207 AM CST WED JAN 30 2013
TNC023-077-300817-
/O.CAN.KMEG.SV.W.0021.000000T0000Z-130130T0845Z/
CHESTER TN-HENDERSON TN-
207 AM CST WED JAN 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR HENDERSON AND NORTHEASTERN
CHESTER COUNTIES IS CANCELLED...
AT 207 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3541 8796 3538 8801 3531 8801 3529 8797
3501 8798 3500 8866 3542 8829 3542 8824
3553 8824 3561 8819 3585 8818 3585 8806
3582 8802 3582 8797 3578 8797 3571 8803
3560 8802 3550 8797 3544 8804
TIME...MOT...LOC 0807Z 271DEG 49KT 3577 8798 3499 8826
$$
TNC039-071-109-300845-
/O.CON.KMEG.SV.W.0021.000000T0000Z-130130T0845Z/
DECATUR TN-HARDIN TN-MCNAIRY TN-
207 AM CST WED JAN 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CST
FOR SOUTHEASTERN MCNAIRY...HARDIN AND DECATUR COUNTIES...
AT 207 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COZETTE TO DAMON...OR ALONG A LINE EXTENDING FROM 13
MILES EAST OF NATCHEZ TRACE STATE PARK TO 6 MILES SOUTHWEST OF
PICKWICK LANDING STATE PARK...MOVING EAST AT 55 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ACTON...
CRUMP...EASTVIEW...GUYS...MICHIE...SALTILLO...SAVANNAH...
STANTONVILLE...SUGAR TREE...COZETTE...JEANNETTE...BIBLE HILL...
HICKORY FORKS AND FIVE FORKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3541 8796 3538 8801 3531 8801 3529 8797
3501 8798 3500 8866 3542 8829 3542 8824
3553 8824 3561 8819 3585 8818 3585 8806
3582 8802 3582 8797 3578 8797 3571 8803
3560 8802 3550 8797 3544 8804
TIME...MOT...LOC 0807Z 271DEG 49KT 3577 8798 3499 8826
$$302
WWUS54 KMEG 300833
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
233 AM CST WED JAN 30 2013
TNC039-300843-
/O.CAN.KMEG.SV.W.0021.000000T0000Z-130130T0845Z/
DECATUR TN-
233 AM CST WED JAN 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR DECATUR COUNTY IS CANCELLED...
AT 233 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3531 8813 3536 8810 3538 8809 3539 8806
3538 8801 3531 8801 3529 8797 3501 8798
3502 8853 3513 8833 3518 8823 3527 8815
TIME...MOT...LOC 0833Z 271DEG 49KT 3576 8754 3498 8783
$$
TNC071-109-300845-
/O.CON.KMEG.SV.W.0021.000000T0000Z-130130T0845Z/
HARDIN TN-MCNAIRY TN-
233 AM CST WED JAN 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CST
FOR SOUTHEASTERN MCNAIRY AND SOUTHEASTERN HARDIN COUNTIES...
AT 233 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 41 MILES NORTHEAST OF OLIVEHILL TO 10 MILES SOUTHEAST
OF WALNUT GROVE...OR ALONG A LINE EXTENDING FROM 35 MILES SOUTHEAST
OF CAMDEN TO 16 MILES EAST OF J P COLEMAN STATE PARK...MOVING EAST AT
55 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MICHIE...
OLIVE HILL...PICKWICK DAM...WALNUT GROVE...OLIVEHILL...CENTER STAR...
MADDOX...LOWRYVILLE...POLLARDS MILL...BRUTON BRANCH...HAMBURG...
CHILDERS HILL...SOUTHSIDE AND COUNCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3531 8813 3536 8810 3538 8809 3539 8806
3538 8801 3531 8801 3529 8797 3501 8798
3502 8853 3513 8833 3518 8823 3527 8815
TIME...MOT...LOC 0833Z 271DEG 49KT 3576 8754 3498 8783
$$044
WWUS54 KMEG 300840
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
240 AM CST WED JAN 30 2013
TNC071-109-300850-
/O.EXP.KMEG.SV.W.0021.000000T0000Z-130130T0845Z/
HARDIN TN-MCNAIRY TN-
240 AM CST WED JAN 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCNAIRY AND
SOUTHEASTERN HARDIN COUNTIES WILL EXPIRE AT 245 AM CST...
AT 240 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3531 8813 3536 8810 3538 8809 3539 8806
3538 8801 3531 8801 3529 8797 3501 8798
3502 8853 3513 8833 3518 8823 3527 8815
TIME...MOT...LOC 0840Z 271DEG 49KT 3576 8742 3498 8771
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 5:58 PM CST, 7 hours 46 minutes earlier.
Area forecast discussion, Jan 29, 5:58 PM CST, 7 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
558 PM CST TUE JAN 29 2013
.UPDATE...
UPDATED TO ADD 00Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 349 PM CST TUE JAN 29 2013/
DISCUSSION...
CURRENTLY...A COLD FRONT EXTENDS ACROSS EAST OKLAHOMA WITH A SOLID
LINE OF THUNDERSTORMS ALONG AND JUST AHEAD OF IT. OTHER
THUNDERSTORMS HAVE DEVELOPED ACROSS THE WESTERN HALF OF ARKANSAS.
CLOUDS HAVE BECOME MORE SCATTERED EAST OF THE MISSISSIPPI RIVER
OVER THE LAST FEW HOURS. SOUTHERLY WINDS HAVE INCREASED AND
TEMPERATURES ARE ABOVE 70 DEGREES AT MOST LOCATIONS.
TONIGHT...EXPECT THE COLD FRONT TO APPROACH THE WESTERN PART OF
OUR FORECAST AREA LATE THIS EVENING...MOVING THROUGH MOST OUR AREA
LATE TONIGHT AND CLEARING OUR EASTERN COUNTIES SHORTLY AFTER
DAYBREAK. THUNDERSTORMS WILL BE VERY LIKELY ALONG AND HEAD OF THE
FRONT TONIGHT WITH SOME STORMS SEVERE. MODELS STILL INDICATE
PLENTY OF INSTABILITY AND SHEAR WHICH WOULD FAVOR THE POTENTIAL FOR
DAMAGING WINDS...TORNADOES...AND HAIL. THE ONLY CAVEAT WHICH MIGHT
REDUCE THE RISK FOR SEVERE WEATHER IS THE SURFACE LOW RIDING ALONG
THE FRONT TO OUR NORTHWEST IS NOT VERY STRONG AND THIS COULD
LIMIT THE SHEAR AND REDUCE THE SEVERE WEATHER THREAT. WINDY
CONDITIONS ARE LIKELY AND THIS WILL SUPPORT THE CONTINUATION OF
THE WIND ADVISORY.
WEDNESDAY THROUGH SUNDAY...A MORE POLAR-LIKE AIRMASS WILL DOMINATE
OUR WEATHER AS AN UPPER TROUGH BECOMES MORE ESTABLISHED OVER THE
REGION. A REINFORCING COLD FRONT WILL MOVE THROUGH THURSDAY
EVENING PROVIDING A CHANCE OF LIGHT SNOW OR FLURRIES OVER PARTS OF
THE AREA FOLLOWED BY COLDER WEATHER FRIDAY. THE WEEKEND WILL BE A
LITTLE WARMER WITH A DEVELOPING SOUTHERLY WIND ON THE BACK SIDE OF
A POLAR HIGH. THERE IS A SMALL CHANCE OF RAIN SATURDAY AHEAD OF A
WEAK COLD FRONT SATURDAY NIGHT.
MONDAY THROUGH TUESDAY...THE UPPER FLOW WILL BECOME MORE ZONAL. A
RETURN FLOW OF MOISTURE WILL DEVELOP MONDAY WHICH WILL PROVIDE MORE
CLOUDS AND A CHANCE OF RAIN. ANOTHER COLD FRONT WILL MOVE THROUGH
MONDAY NIGHT FOLLOWED BY HIGH PRESSURE AND DRIER WEATHER TUESDAY.
SWC
&&
.AVIATION...
00Z TAF CYCLE
VFR CONDITIONS ARE EXPECTED TO DETERIORATE TO MVFR CONDITIONS TONIGHT
AS A STRONG COLD FRONT MOVES THROUGH THE LOWER MISSISSIPPI VALLEY
AND SHOWERS AND THUNDERSTORMS DEVELOP ALONG AND AHEAD OF THE
FRONT. IFR CONDITIONS POSSIBLE WITHIN THUNDERSTORMS. BEST TIMING
FOR COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE MAINLY BETWEEN
30/04-06Z AT JBR...30/06-08Z AT MEM...30/07-09Z AT MKL...AND
30/09-11 AT TUP. THUNDERSTORMS WILL HAVE THE POTENTIAL FOR
PRODUCING DAMAGING WINDS...LARGE HAIL...AND POSSIBLY TORNADOES.
SOUTH WINDS BETWEEN 15 TO 20 KTS WITH GUSTS AVERAGING AROUND 30
KTS WILL VEER WEST THEN NORTHWEST WITH COLD FRONTAL PASSAGE. VFR
CONDITIONS ANTICIPATED TO RETURN BY WEDNESDAY AFTERNOON.
CJC
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 54 54 31 53 / 100 10 0 0
MKL 56 57 28 50 / 100 30 0 0
JBR 50 50 27 50 / 100 10 0 0
TUP 58 62 31 55 / 100 40 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR ALCORN-BENTON MS-
COAHOMA-DESOTO-LAFAYETTE-MARSHALL-PANOLA-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TUNICA-YALOBUSHA.
WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR CALHOUN-CHICKASAW-
ITAWAMBA-LEE MS-MONROE-PONTOTOC-PRENTISS-TISHOMINGO-UNION.
TN...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jan 29, 11:00 AM CST, 14 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1100 AM CST TUE JAN 29 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-301200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1100 AM CST TUE JAN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE WEATHER ACROSS THE ENTIRE MIDSOUTH. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM LATE THIS AFTERNOON THROUGH MIDNIGHT WEST OF THE MISSSISSIPPI RIVER...FROM 8 PM TO 2 AM NEAR THE MISSISSIPPI RIVER...AND FROM LATE EVENING THROUGH OVERNIGHT EAST OF THE MISSISSIPPI RIVER. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS AND TORNADOES...WITH A SECONDARY THREAT FOR LARGE HAIL. A WIND ADVISORY IS ALSO IN EFFECT ACROSS THE MIDSOUTH THROUGH TONIGHT DUE TO STRONG WINDS. REFER TO THE LATEST WIND ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM LATE THIS AFTERNOON THROUGH TONIGHT. SWC
In the hours before
Local storm report, Jan 30, 12:38 AM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1238 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 AM FLASH FLOOD 7 SE MIDTOWN MEMPHIS 35.06N 89.90W
01/30/2013 SHELBY TN PUBLIC
FLOODING ON POPLAR ROAD AND INTERNATIONAL PLACE. WATER
OVER ENTIRE INTERSECTION.
&&
TLSJRLocal storm report, Jan 30, 12:55 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1255 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM FLASH FLOOD 1 SE BURLISON 35.55N 89.77W
01/30/2013 TIPTON TN TRAINED SPOTTER
UP TO ONE FOOT OF WATER IN HOUSES ON FALL ROAD. BRIGHTON
- CLOPTON ROAD UNDER WATER.
1239 AM TSTM WND DMG SENATOBIA 34.62N 89.97W
01/30/2013 TATE MS FIRE DEPT/RESCUE
TREE FELL ON HOUSE NEAR HWY 4 AND CAMILLE RD.
&&
TLSJRLocal storm report, Jan 30, 1:15 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
115 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 AM NON-TSTM WND DMG SELMER 35.17N 88.59W
01/30/2013 MCNAIRY TN FIRE DEPT/RESCUE
POWERLINES HAVE BEEN DOWNED TO STRONG WINDS AHEAD OF
THUNDERSTORMS. THEY HAVE RESULTED IN NUMEROUS BRUSH FIRES
ACROSS MCNAIRY COUNTY.
&&
JLHLocal storm report, Jan 30, 1:19 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
119 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM NON-TSTM WND DMG PARIS 36.30N 88.31W
01/29/2013 HENRY TN TRAINED SPOTTER
TREES DOWN REPORTED NEAR PARIS DUE TO STRONG WINDS AROUND
50 MPH AHEAD OF THUNDERSTORMS. THESE STRONG WIND GUSTS
WERE OBSERVED ON THE PARIS AWOS BETWEEN 10 PM AND 11 PM.
&&
JLHLocal storm report, Jan 30, 1:23 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
123 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD 5 W GERMANTOWN 35.09N 89.88W
01/30/2013 SHELBY TN TRAINED SPOTTER
FLASH FLOODING REPORTED AT THE INTERSECTION OF WHITEWATER
ROAD AND WILBEC ROAD. WATER WAS ESTIMATED AT A DEPTH
GREATER THAN 4 INCHES DEEP WITH WATER OVER CURBS AND INTO
YARDS NEAR HOUSES.
&&
JLHLocal storm report, Jan 30, 1:32 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
132 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG HOXIE 36.04N 90.98W
01/29/2013 LAWRENCE AR EMERGENCY MNGR
500 BLOCK. GUTTERS TORN FROM HOUSE. SMALL METAL BLDG
DESTROYED. SEVERAL 6 INCH DIAMETER TREES DOWN. NUMEROUS
LIMBS DOWN. POWER POLE PUSHED PARTWAY OVER. 40 PEOPLE
WITHOUT POWER.
0915 PM TSTM WND DMG 8 W HARRISBURG 35.56N 90.86W
01/29/2013 POINSETT AR EMERGENCY MNGR
DOWNED POWER LINES AND POLES. SOME ROOF DAMAGE.
0925 PM TSTM WND DMG 5 W JONESBORO 35.82N 90.78W
01/29/2013 CRAIGHEAD AR UTILITY COMPANY
DOWNED POWER LINES.
1000 PM NON-TSTM WND DMG PARIS 36.30N 88.31W
01/29/2013 HENRY TN TRAINED SPOTTER
TREES DOWN REPORTED NEAR PARIS DUE TO STRONG WINDS AROUND
50 MPH AHEAD OF THUNDERSTORMS. THESE STRONG WIND GUSTS
WERE OBSERVED ON THE PARIS AWOS BETWEEN 10 PM AND 11 PM.
1040 PM TSTM WND DMG 1 SSE JERICHO 35.27N 90.22W
01/29/2013 CRITTENDEN AR TRAINED SPOTTER
TELEPHONE POLE BROKEN IN HALF NEARLY HALFWAY UP POLE.
POWER LINES DOWN. AT INTERSECTION OF HWY 77 AND JAMES
MILL ROAD.
1100 PM FLASH FLOOD 7 W GERMANTOWN 35.09N 89.92W
01/29/2013 SHELBY TN TRAINED SPOTTER
WATER OVER TWO LANES AT GETWELL AND AMERICAN WAY.
1115 PM TSTM WND GST 6 S MIDTOWN MEMPHIS 35.05N 89.98W
01/29/2013 E60.00 MPH SHELBY TN TRAINED SPOTTER
ESTIMATED GUST WITH HEAVY RAINS.
1120 PM TSTM WND DMG TUNICA 34.69N 90.38W
01/29/2013 TUNICA MS EMERGENCY MNGR
POWERLINES AND TREES DOWN IN AND AROUND TUNICA.
1121 PM TSTM WND DMG BURLISON 35.56N 89.78W
01/29/2013 TIPTON TN TRAINED SPOTTER
TREE DOWN ON POWER LINES
1130 PM TSTM WND GST 2 WSW ARLINGTON 35.27N 89.70W
01/29/2013 E70.00 MPH SHELBY TN TRAINED SPOTTER
ESTIMATED 70 MPH WIND NEAR HWY 385 AND US 70.
1140 PM TORNADO 2 S SARDIS 34.41N 89.91W
01/29/2013 PANOLA MS TRAINED SPOTTER
TORNADO REPORTED CROSSING HWY 6 NEAR SARDIS.
1204 AM FLASH FLOOD 7 SE MIDTOWN MEMPHIS 35.06N 89.90W
01/30/2013 SHELBY TN PUBLIC
FLOODING ON POPLAR ROAD AND INTERNATIONAL PLACE. WATER
OVER ENTIRE INTERSECTION.
1209 AM NON-TSTM WND DMG SELMER 35.17N 88.59W
01/30/2013 MCNAIRY TN FIRE DEPT/RESCUE
POWERLINES HAVE BEEN DOWNED TO STRONG WINDS AHEAD OF
THUNDERSTORMS. THEY HAVE RESULTED IN NUMEROUS BRUSH FIRES
ACROSS MCNAIRY COUNTY.
1209 AM FLASH FLOOD 2 W HORN LAKE 34.96N 90.07W
01/30/2013 DESOTO MS EMERGENCY MNGR
FLOODING NEAR WILL WAY CIRCLE AND 301 HWY IN HORN LAKE.
NORTH OF GOODMAN ROAD. TEN TO FIFTEEN HOMES HAVE WATER
INTO THEM AND RECEIVED WATER DAMAGE DUE TO THE FLOODING.
1220 AM FLASH FLOOD 1 SE BURLISON 35.55N 89.77W
01/30/2013 TIPTON TN TRAINED SPOTTER
UP TO ONE FOOT OF WATER IN HOUSES ON FALL ROAD. BRIGHTON
- CLOPTON ROAD UNDER WATER.
1239 AM TSTM WND DMG SENATOBIA 34.62N 89.97W
01/30/2013 TATE MS FIRE DEPT/RESCUE
TREE FELL ON HOUSE NEAR HWY 4 AND CAMILLE RD.
0100 AM FLASH FLOOD 5 W GERMANTOWN 35.09N 89.88W
01/30/2013 SHELBY TN TRAINED SPOTTER
FLASH FLOODING REPORTED AT THE INTERSECTION OF WHITEWATER
ROAD AND WILBEC ROAD. WATER WAS ESTIMATED AT A DEPTH
GREATER THAN 4 INCHES DEEP WITH WATER OVER CURBS AND INTO
YARDS NEAR HOUSES. RAINFALL AMOUNTS BETWEEN 2.75 AND 2.99
INCHES WERE REPORTED IN 2 HOURS.
0100 AM FLASH FLOOD 1 N GERMANTOWN 35.10N 89.79W
01/30/2013 SHELBY TN NWS EMPLOYEE
WATER UP TO STALLED CAR WINDOWS AT TIMBERCREEK AND WALNUT
GROVE RD JUST EAST OF GERMANTOWN PARKWAY. WATER FLOWING
ON TIMBER CREEK LIKE A RIVER.
&&
JLHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 9:55 PM CST | Severe Thunderstorm Warning | MEG | Dyer, Lake, Obion | 65 min |
| Jan 29, 10:05 PM CST | Special Weather Statement | MEG | Shelby, Tipton | 25 min |
| Jan 29, 10:22 PM CST | Special Weather Statement | MEG | Lauderdale | 53 min |
| Jan 29, 10:31 PM CST | Flash Flood Warning | MEG | Lake | 3 hr |
| Jan 29, 10:31 PM CST | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Haywood, Lauderdale | 59 min |
| Jan 29, 10:35 PM CST | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Lauderdale, Shelby, Tipton | 55 min |
| Jan 29, 10:48 PM CST | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Obion, Weakley | 57 min |
| Jan 29, 10:48 PM CST | Severe Thunderstorm Warning | MEG | Shelby | 42 min |
| Jan 29, 11:28 PM CST | Severe Thunderstorm Warning | MEG | Crockett, Fayette, Hardeman, Haywood, Lauderdale, Madison and 2 more | 47 min |
| Jan 29, 11:43 PM CST | Flash Flood Warning | MEG | Crockett, Dyer, Gibson, Lauderdale, Obion, Shelby and 1 more | 3 hr |
| Jan 30, 12:01 AM CST | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Lauderdale, Obion, Weakley | 44 min |
| Jan 30, 12:13 AM CST | Severe Thunderstorm Warning | MEG | Chester, Crockett, Fayette, Hardeman, Haywood, Henderson and 2 more | 47 min |
| Jan 30, 12:21 AM CST | Tornado Warning | MEG | Fayette, Hardeman | 39 min |
| Jan 30, 12:27 AM CST | Severe Thunderstorm Warning | MEG | Carroll, Decatur, Gibson, Henderson, Henry, Weakley | 48 min |
| Jan 30, 12:34 AM CST | Flash Flood Warning | MEG | Fayette, Hardeman, Haywood, Tipton | 6 hr |
| Jan 30, 12:56 AM CST | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Henderson, McNairy, Madison | 64 min |
| Jan 30, 1:00 AM CST | Tornado Warning | MEG | Fayette, Hardeman | 30 min |
| Jan 30, 1:10 AM CST | Flash Flood Warning | MEG | Carroll, Crockett, Gibson, Haywood, Henderson, Madison | 6 hr |
| Jan 30, 1:33 AM CST | Tornado Warning | MEG | Carroll, Chester, Decatur, Henderson | 27 min |
| Jan 30, 1:35 AM CST | Tornado Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 25 min |
| Jan 30, 2:01 AM CST | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 44 min |
| Jan 30, 2:09 AM CST | Tornado Warning | MEG | Hardin, McNairy | 51 min |
| Jan 30, 2:41 AM CST | Flash Flood Warning | MEG | Shelby | 3 hr |
| Jan 30, 3:00 AM CST | Wind Advisory | MEG | Carroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more | 15 hr |
| Jan 30, 4:50 AM CST | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 15 hr |
| Jan 30, 4:55 AM CST | River Flood Advisory | MEG | Hardin | 50 hr |
| Jan 30, 6:11 AM CST | River Flood Warning | MEG | Obion, Weakley | 14 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.